Drug-induced mania and parkinsonism in substance use disorder patient: A case report
Abstract
ABSTRACT: This case report investigates mania and parkinsonism induced by olanzapine and disulfiram in a patient with substance use disorder. DSM-5 criteria were used for the diagnosis of drug-induced parkinsonism, and movement disorder severity was assessed with the Simpson-Angus Scale. After initiating olanzapine and disulfiram therapy, the patient developed extrapyramidal symptoms and manic features. Naranjo scale indicated a probable drug reaction (score = 7), while Hartwig Severity Assessment (Level 4) suggested that hospitalization was required and these reactions were nonpreventable. The case underscores the need for vigilant monitoring and tailored treatment in patients with psychiatric conditions.
Fields of Study & Subjects
Schizophrenia research and treatment
Alcoholism and Thiamine Deficiency
Bipolar Disorder and Treatment
Publication details
- Journal / source
- Indian Journal of Pharmacology
- Publisher
- Ovid Technologies (Wolters Kluwer Health)
- Volume
- 58
- Issue
- 1
- Pages
- 77–80
- Publication date
- 1 January 2026
- Language
- EN